Illinois, 2008Lightning Strike in Illinois, October 7, 2008
October 7, 2008 · NWS PAH · 1 event in 1 county or zone
Numerous showers and thunderstorms occurred along and ahead of a cold front as it moved east across Missouri. One of the storms produced a lightning strike that damaged a building.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms occurred along and ahead of a cold front as it moved east across Missouri. One of the storms produced a lightning strike that damaged a building.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 7, 2:29 AM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Oct 7, 2:29 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
329 AM CDT TUE OCT 7 2008
.DISCUSSION...
THE PCPN EVENT WE HAVE BEEN WAITING FOR IS FINALLY UNDERWAY IN THE
MO OZARKS THIS MORNING. NO TSTMS WERE SEEN YET IN THE PAH FCST AREA...
JUST SHWRS. A SHARP MID LEVEL TROF ACROSS THE CENTRAL CONUS IS
PROGGED BY THE MODELS TO SPLIT INTO TWO TROFS AS IT MOVES EWD.
ACCORDINGLY...MOST MODELS SHOW TWO SEPARATE SFC LOWS WITH WEAK SFC
BOUNDARIES THAT ARE EXPECTED TO MOVE EWD ALSO. THE SRN LOW AND FRONT
SHOULD BE IN OUR VICINITY BY LATE TONIGHT AS THE PARENT MID LEVEL
TROF HEADS ESEWD TOWARD THE DEEP SOUTH.
MEANWHILE...RAINFALL WILL BE ALMOST A CERTAINTY THIS MORNING FOR
THE WRN HALF OF THE REGION. ERN PARTS OF SWRN IND AND THE KY
PENNYRILE REGION MAY NOT GET RAIN UNTIL EVE AS IT WILL TAKE A
WHILE FOR THE RELATIVELY DRY ATMOSPHERE TO MOISTEN UP. ATTM...IT
APPEARS TSTM ACTIVITY IN AR WILL EVENTUALLY TRANSLATE NWD INTO
MAINLY SERN MO AND PART OF THE PURCHASE AREA OF KY THIS MORNING.
EVEN IN THE AFTN...TSTM ACTIVITY WILL BE THE MOST LIKELY IN SERN
MO/PURCHASE AREA OF KY/SWRN IL. THIS WILL BE BECAUSE OF INCREASED
INSTABILITY DUE TO LOW LEVEL WAA AHEAD OF THE AFOREMENTIONED SFC
LOW...AND COOLING ALOFT. IN THE LATE MORNING AND EARLY
AFTN...BULK SHEAR OF MORE THAN 40 KT /0-6KM/ COULD HELP A STRONGER
TSTM OR TWO KICK OUT SOME SMALL HAIL. WIDESPREAD PCPN AND
CLOUDINESS SHOULD LIMIT SVR WX POTENTIAL IN OUR REGION. PCPN
DURING THE DAY ON WED WILL BE MAINLY LIGHT SHWRS AS THE SYSTEM
DEPARTS. SOME SHWRS MAY LINGER INTO WED EVE IN THE DEFORMATION
ZONE BETWEEN THE OPENING NRN TROF AND THE CLOSED SRN TROF.
THU ON...THE PAH FCST AREA WILL BE UNDER A MID LEVEL SWRLY FLOW
REGIME...MEANING ABOVE NORMAL TEMPS...SOMEWHAT HIGHER
HUMIDITIES...AND MOSTLY RAIN FREE CONDITIONS. THE ECMWF HINTS AT
THE SLIGHT POSSIBILITY OF SOME SHWRS ON SUNDAY. NO CHANGES WERE
MADE AFTER DAY 5 IN THIS PACKAGE.
&&
.AVIATION...
VFR CIGS AND VSBYS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. AFTER
11Z...SCT -SHRA WILL BE POSSIBLE AT KCGI AND KPAH...WITH SHRA AND
TSRA BECOMING PREDOMINANT AFTER 14Z. WITH THE SHRA AND TSRA...MVFR
CIGS AND VSBYS CAN BE EXPECTED...WITH IFR VSBYS POSSIBLE AT TIMES.
SCT -SHRA WILL MAKE IT TO KEVV AND KOWB AFTER 15Z...WITH SHRA AND
TSRA BECOMING WIDESPREAD AFTER 18Z. SOUTHEAST WINDS AT 3 TO 6 KTS
OVERNIGHT WILL BECOME MORE SOUTHERLY AND INCREASE TO 6 TO 12 KTS
AFTER 12Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC...DB
AVIATION...RLS
Hazardous weather outlook, Oct 7, 3:55 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
455 AM CDT TUE OCT 7 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
455 AM CDT TUE OCT 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY ACROSS THE WESTERN
PART OF THE REGION TODAY. SOME THUNDERSTORMS IN SOUTHEASTERN
MISSOURI MAY PRODUCE SMALL HAIL. TONIGHT...THUNDERSTORM ACTIVITY
WILL BEGIN TO DIMINISH OVER SOUTHEASTERN MISSOURI BUT SHOULD BE AT
LEAST SCATTERED OVER THE REMAINDER OF THE REGION AS A LOW PRESSURE
SYSTEM MOVES EASTWARD. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED
WITH AN INCH TO AN INCH AND A HALF OF TOTAL AVERAGE RAINFALL...
LOCALLY HEAVY RAIN MAY OCCUR IN SOME THUNDERSTORMS...POTENTIALLY
CAUSING BRIEF WATER PROBLEMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS MAY LINGER IN SOUTHWESTERN INDIANA AND THE
PENNYRILE REGION OF KENTUCKY ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Lightning, Jefferson
- When
- October 7, 7:55 AM CST
- Where
- Jefferson County, Mt Vernon
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 38.320, -88.900
Lightning struck an ambulance building in Mount Vernon. The lightning struck the radio communications tower, then travelled down cables to the building. A small fire was started where electrical lines entered the building. Damage to the building was very minor.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, October 7, 2008$500,000 · 1 event
- Tornado and Flash Flooding in Mississippi, October 7, 2008$97,000 · EF1 · 6 events
- Hail and Damaging Wind in Mississippi, October 7, 2008$145,000 · 1.75 in hail · 3 events
- Lightning Strikes in Florida, October 7, 20081 injured · $13,000 · 2 events
- Flash Flood and Damaging Wind in Alabama, October 7 to 8, 2008$12,000 · 56 kt wind · 6 events
- Frost and Freeze in New York, October 7, 20086 events
- High Wind in Montana, October 7, 200872 kt wind · 5 events
- Strong Wind in Montana, October 7, 2008$12,000 · 2 events
- Frost and Freeze in Colorado, October 7, 20082 events
- Heavy Rain in Puerto Rico, October 7 to 8, 20082 events
- Flash Flood in Alabama, October 7, 20081 event
- Flash Flood in Florida, October 7, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136205.